My father had a tumor removed from his colon 8 months ago that had broke through the wall of his colon. He went through 6 months of chemotherapy and 2 months after his chemo regimen ended he developed Malignant Ascites in his peritoneal cavity. The doctors have said that his cancer has spread to the peritoneal cavity and this is causing the build of of Ascites. He had had the fluid removed through parecentesis several times but it just keeps coming back. Also they have put him on a new form of chemo....Erbitux combined with Irotecan. Everything that I have read regarding his situation has a poor prognosis. My question is....is there anything else that can be done besides administering Erbitux (as this drug is only palliative in nature), such as haviing cytoreductive surgery combined with heated intraperitoneal chemotherapy directed to the site of the problem. My father is 72 years old and is very mobile but recently with this bout of chemo he has slowed down a bit and complains of swollen ankles (leg edema) fatigue and also shortness of breath even shortly after the Ascites is removed. Are these causes of the Erbitux or are they signifiers of the end approaching as spelled out in the Karnofsky scale that I have read about. It is hard to tell if it is the chemotherapy or the cancer causing these issues. I just can't get a straight answer from the doctors. Can you help answer these concerns.
have you googled this drug to see what the side effects are? My mother is 6 years older than your father and her colon had a tumor that went all the way through and they removed the tumour but has metastised to her liver and lungs.She is on xeloda oral chemo as a palliative treatment to try and control the symptoms.Her oncologist is absolutely wonderful and she didnt lay it on the line to my mother she is doing it as the need arises.My mother thinks she is getting better as she said she feels better,but her prognosis was around the 3 month mark and that was 7 weeks ago.As the chemo destroys bad cells it also kills of the good ones too,so that creates other problems.I knew nothing about cancer at all and when i found out i have researched so much,called the cancer council and googled so much and got my hands on every pamphet i can get my hands on.the cancer council have the best little booklets.So if you have a cancer council please contact them they are so wonderful.the fatigue is the cancer and so is the odema as the heart has to work harder,the chemo will also add to the fatigue.
My mother had colon cancer 1 year ago, had surgery and chemo. The cancer is back and is stage 4 and in the peritoneal cavity. She is 76 years old. The doctors are not giving us much hope for treatment relative to quality of life. We are seeking a second opinion with our doctors blessing. I have been searching the internet also. I feel that we are quickly loosing her. Her stomach is ver very large, she doesn't want to eat and she is in pain. They have given her medication to help with the pain. I was wondering how your father made out. I only hope that he is doing better. I would like some hope but I am not finding much to hold on to...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.